Nebraska, 2012High Wind in Nebraska, January 18, 2012
January 18, 2012 · NWS CYS · 3 events in 3 counties and zones
Vigorous upper level winds combined with a tight surface pressure gradient to generate strong and gusty westerly winds over southern portions of the western Nebraska Panhandle.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Vigorous upper level winds combined with a tight surface pressure gradient to generate strong and gusty westerly winds over southern portions of the western Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 18, 11:19 AM MST, 11 minutes earlier.
Area forecast discussion, Jan 18, 11:19 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 AM MST WED JAN 18 2012
.UPDATE...HIGH WINDS MAINLY ON TRACK FOR TODAY. THICKER CLOUD
COVER THIS MORNING HAS DELAYED THE ONSET OF WINDS IN SOME
LOCATIONS BY INHIBITING MIXING AT THE SURFACE. CLOUDS HAVE STARTED
TO THIN AS THE SUBSIDENCE SIDE OF THE JET MOVES ACROSS THE AREA.
THE LACK OF SURFACE HEATING THIS MORNING DOES BRING SOME QUESTION
AS TO HOW FAR EAST THE STRONGER WINDS WILL MAKE IT...ALTHOUGH
STARTING TO SEE SITES IN WESTERN NEBRASKA GUSTING OVER 40 MPH AS
OF 18Z. MOST LIKELY NEBRASKA ZONES WILL ONLY SEE A BRIEF PERIOD OF
MARGINAL WIND WARNING CONDITIONS. FARTHER WEST...FREQUENT GUSTS
OVER 60 MPH OCCURRING OVER MUCH OF SOUTHEAST WYOMING. AS FEW
LOCATIONS HAVE GUSTED TO 70 TO 80 MPH IN THE WIND PRONE AREAS.
WINDS WILL DECREASE ACROSS THE PLAINS TONIGHT AS AN ARCTIC COLD
FRONT BACKS INTO THE AREA. WINDS WILL REMAIN ELEVATED TONIGHT INTO
THE WIND PRONE LOCATIONS.
&&
.AVIATION...18Z TAF ISSUANCE...VERY WINDY CONDITIONS AND SCT TO BKN MID
LEVEL CLOUD DECK WILL CONTINUE THROUGH THE EARLY EVENING TIMEFRAME
ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.
SLIGHTLY DIMINISHED WINDS WILL OCCUR AFTER SUNSET...BUT THEN WILL
RAMP UP AGAIN OVERNIGHT AND CONTINUE THROUGH MIDMORNING ACROSS
SOUTHEAST WYOMING SITES. A COLD FRONT WILL ATTEMPT TO BACK INTO
THE NEBRASKA PANHANDLE FROM THE NORTHEAST THIS EVENING AND
OVERNIGHT...WITH MVFR CIGS POSSIBLE. WINDS WILL SHIFT TO THE NORTH
AND NORTHEAST BEHIND THE FRONT AS WELL...BUT WILL THEN BACK TO THE
WEST AS THE FRONT IS PUSHED EAST BY RESURGING WEST WINDS THROUGH
THE MORNING. SNOW SHOWER ACTIVITY WILL INCREASE ACROSS THE
MOUNTAINS THIS AFTERNOON AND WILL CONTINUE THROUGH TOMORROW. A FEW
SHOWERS COULD MOVE OFF THE TERRAIN TOWARD KRWL AND KLAR...BUT WILL
KEEP WITH VCSH FOR NOW AS CONFIDENCE IS MARGINAL WHETHER THESE
TERMINALS WILL SEE SHOWERS MOVE OVERHEAD. MVFR TO IFR CONDITIONS
CAN BE EXPECTED WITH THE SNOW SHOWERS...AND THE MOUNTAINS WILL
REMAIN OBSCURED THROUGH THE PERIOD. IN ADDITION...MODERATE
MOUNTAIN WAVE ACTIVITY WILL MAINTAIN MODERATE TO STRONG TURBULENCE
ACROSS THE FORECAST AREA THROUGH TOMORROW. RJM
&&
SHORT TERM...TODAY THROUGH FRIDAY NIGHT... IMPRESSIVE HIGH WIND
EVENT STILL ON TRACK FOR TODAY. WINDS HAVE BEGUN TO INCREASE OVER
THE LAST FEW HOURS IN THE ARLINGTON HIGH WIND CORRIDOR...WITH
GUSTS 60 TO 70 KTS BEING REPORTED. THE MEDICINE BOW PROFILER SHOWS
700MB WINDS AROUND 70 KTS...WHICH HAS BEEN ON THE INCREASE THROUGH
THE OVERNIGHT HOURS. THE RUC ANALYZES THE UPPER LEVEL JET AXIS
PASSING OVER SOUTHEAST WY RIGHT NOW...MEANING THE CWA WILL BE IN
THE RIGHT EXIT REGION OF THE JET THROUGH THE AFTERNOON WITH LARGE
SCALE SUBSIDENCE. THIS SUBSIDENCE COMBINED WITH FCSTED 700 MB
WINDS OF 75 KTS AND A STRONG SFC PRESSURE GRADIENT WILL PRODUCE
VERY STRONG WINDS ACROSS THE LOWER ELEVATIONS THROUGH THIS
EVENING. BUFKIT SOUNDINGS AT KSNY AND KBFF SUPPORT GUSTS TO 60 MPH
DURING THE AFTN MIXING. WITH THE LARGE SCALE SUBSIDENCE MOVING
EAST...WINDS WILL BEGIN TO DECREASE DURING THE EVENING ACROSS THE
LOWER ELEVATIONS. HOWEVER...THE WRKHGT PRODUCT SHOWS THE 700MB
CAG-CPR GRADIENT REMAINING ABOVE 75 METERS THROUGH 00Z FRI...SO
THE WIND PRONE AREAS OF ARLINGTON...BORDEAUX...AND THE SOUTH
LARAMIE RANGE WILL CONTINUE TO EXPERIENCE STRONG WINDS THROUGH
THURSDAY. NEXT POTENTIAL HIGH WIND EVENT FOR THE WIND PRONE AREAS
LOOKS TO BE FRI AFTN AS THE NEXT SHORTWAVE IN THE FAST WESTERLY
MIDLEVEL FLOW MOVES OVER WY. MAIN DIFFERENCE BETWEEN TODAY'S EVENT
AND FRI IS THE UPPER LEVEL JET IS FCSTED OVER CO ON FRI...WITH
LARGE SCALE RISING MOTION OVER THE CWA. THUS...NOT EXPECTING AREAS
OUTSIDE THE WIND PRONE AREAS TO REACH HIGH WIND CRITERIA AT THIS
TIME.
NEXT WEATHER CONCERN IS THE OROGRAPHIC SNOWS EXPECTED OVER THE
SIERRA MADRE AND SNOWY RANGES STARTING THIS EVENING AND LASTING
THROUGH FRI. THE SHORT RANGE MODELS ARE IN AGREEMENT IN SHOWING
PERSISTENT MOIST WESTERLY TO NORTHWESTERLY FLOW SLAMMING INTO THE
MOUNTAINS. LOOKS LIKE SNOWFALL RATES WILL BE GREATEST ON FRI AS QG
LIFT ASSOCIATED WITH THE SHORTWAVE INTERACTS WITH THE MOIST FLOW.
FOR SNOWFALL AMOUNTS...WENT CLOSER TO THE NAM DEPICTION OF HIGHER
AMOUNTS DUE TO OROGRAPHIC ENHANCEMENT...WITH A TOTAL OF 12 TO 18
INCHES OVER THE PERIOD FROM THIS EVENING THROUGH FRI. WOULD NOT BE
SURPRISED TO SEE AMOUNTS APPROACHING TWO FEET ON THE WESTERN SLOPES
OF THE SIERRA MADRE RANGE. UPGRADED THE WINTER STORM WATCH TO A
WARNING DUE TO THE ABOVE CONSIDERATIONS.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE 00Z MEDIUM RANGE MODEL SUITES ARE CONSISTENT IN PLACING AN
UPSTREAM REX BLOCK NR THE BERING SEA/ALEUTIAN CHAIN THIS WEEKEND.
THIS WILL RESULT IN THE CONTINUATION OF THE PERSISTENT PROGRESSIVE
PATTERN IMPACTING MUCH OF THE LOWER 48. THE MAIN IMPACT LOCALLY IN
THIS PATTERN WILL CONTINUE TO BE OROGRAPHICALLY ENHANCED SNOW ACROSS
THE SNOWY/SIERRA MADRE RANGES AS WELL AS BREEZY TO LOCALLY WINDY
CONDITIONS IN THE ADJACENT FOOTHILLS/PLAINS. AFTER A DRY START TO
THE DAY ON SATURDAY...THE FIRST OF A SERIES OF PV ANOMALIES WILL
MOVE THROUGH THE CWA. AS A RESULT...SNOW WILL AGAIN DEVELOP OVER THE
SNOWY/SIERRA MADRE RANGES. LLVL GRADIENTS CLIMB ABOVE CRITICAL
THRESHOLDS ON SATURDAY AND SATURDAY NIGHT AS WELL...SO MORE
BREEZY/LOCALLY WINDY CONDITIONS CAN BE EXPECTED AT ARLINGTON...
BORDEAUX AND THE SOUTHERN LARAMIE RANGE. THE JET STRUCTURE REMAINS
ZONAL AND TO THE SOUTH...WHICH WILL BE LESS FAVORABLE FOR THESE
STRONG WINDS TO SPREAD TO OTHER AREAS. ANOTHER PV ANOMALY WILL
TRAIL THROUGH ON SUNDAY AS WELL BRINGING ANOTHER ROUND OF SNOW TO
THE SNOWY/SIERRA MADRES. PRECIPITATION CHANCES WILL NOT BE ALL
THAT GREAT OUTSIDE OF THE MOUNTAINS...ALTHOUGH A PERIOD OF LIGHT
SNOW WILL BE POSSIBLE ACROSS LOWER ELEVATIONS OF CARBON COUNTY
FROM TIME TO TIME. MORE SIGNIFICANT SNOW ACCUMULATIONS WILL BE
POSSIBLE FROM THIS EVENT FOR THE SNOWY/SIERRA MADRE RANGES. MEDIUM
RANGE MODEL OUTPUT IS BECOMING INCREASINGLY CONGRUENT ON A SPLIT
FLOW PATTERN EARLY NEXT WEEK...BUT TIMING DIFFERENCES BEGIN TO
CREEP IN. THE GFS IS SLOWER IN CLOSING OFF THE SOUTHERN ENERGY IN
THE SPLIT FLOW AND IS FASTER IN MOVING THE NORTHERN STREAM INTO
THE PLAINS. IN EITHER CASE...DO NOT ANTICIPATE MUCH IN
PRECIPITATION CHANCES OUTSIDE OF THE MOUNTAINS DURING THIS PERIOD.
SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS OF THE EXTENDED WITH
HIGHS CLIMBING INTO THE 30S/40S WEST OF THE LARAMIE RANGE AND
40S/50S EAST. HIGH TEMPERATURES WILL BE COOLER WITH A FROPA
ANTICIPATED THE FIRST OF NEXT WEEK. AS A RESULT...HIGH
TEMPERATURES WILL FALL INTO THE 30S AND 40S EVERYWHERE.
FIRE WEATHER...
STRONG WINDS WILL OCCUR OVER MOST OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING. SUSTAINED WINDS
35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE THIS AFTERNOON. MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES WILL GENERALLY BE ABOVE 25
PERCENT FOR THE LOW ELEVATIONS EAST OF THE LARAMIE RANGE. WINDS
WILL BEGIN TO DECREASE THIS EVENING BUT REMAIN BREEZY TO WINDY
THROUGH THURSDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR WYZ101-WYZ102-WYZ103-
WYZ104-WYZ105-WYZ107-WYZ108-WYZ109-WYZ112-WYZ113-WYZ114-
WYZ115-WYZ118-WYZ119.
WINTER STORM WARNING FROM 6 PM WEDNESDAY TO 6 PM FRIDAY FOR
WYZ112-WYZ114.
HIGH WIND WARNING UNTIL NOON THURSDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
NE...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR NEZ002-NEZ003-NEZ095.
HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR NEZ019-NEZ020-NEZ021-
NEZ054-NEZ055-NEZ096.
&&
UPDATE...LIEBL
SHORT TERM/FIRE WEATHER...FINCH
LONG TERM...HAHN
AVIATION...RJMHazardous weather outlook, Jan 18, 4:23 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
423 AM MST WED JAN 18 2012
WYZ101>119-191130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
423 AM MST WED JAN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL SPREAD ACROSS ALL OF SOUTHEAST WYOMING
TODAY AND BECOME VERY STRONG WITH FREQUENT WIND GUSTS CLIMBING TO
60 TO 75 MPH THIS AFTERNOON. LOCALLY HIGHER GUSTS WILL BE
POSSIBLE ESPECIALLY IN ARLINGTON...BORDEAUX...AND SOUTH LARAMIE RANGE.
HIGH WIND WARNINGS ARE IN EFFECT FOR MOST OF SOUTHEAST WYOMING FOR
THESE DANGEROUS WINDSPEEDS. SEE THE HIGH WIND WARNING PRODUCT FOR
DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A PROLONGED PERIOD OF SNOW IS EXPECTED ACROSS THE SNOWY AND SIERRA
MADRE MOUNTAINS STARTING TONIGHT AND LASTING THROUGH FRIDAY
AFTERNOON. SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE POSSIBLE IN
THESE MOUNTAIN RANGES...WITH LOCALLY HIGHER AMOUNTS ALONG THE
WEST-FACING SLOPES. IN ADDITION... GUSTY WINDS ARE EXPECTED TO
PRODUCE BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM
WARNING IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON.
WINDS WILL REMAIN STRONG ACROSS THE WIND PRONE AREAS OF
ARLINGTON...BORDEAUX...AND THE SOUTHERN LARAMIE RANGE THROUGH
THURSDAY AFTERNOON. THERE WILL BE A BRIEF DECREASE IN WINDSPEEDS
LATE THURSDAY THROUGH EARLY FRIDAY BEFORE INCREASING AGAIN ON
FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-191130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
423 AM MST WED JAN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL SPREAD ACROSS THE WESTERN NEBRASKA PANHANDLE
LATE THIS MORNING THROUGH THE AFTERNOON. WINDS WILL BE STRONGEST
ACROSS THE SOUTHERN PART OF THE PANHANDLE...WITH GUSTS TO 65 MPH
POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN HALF
OF THE PANHANDLE WITH A WIND ADVISORY IN EFFECT FOR THE NORTHERN
HALF. SEE THE WIND PRODUCTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
FINCH
In the hours before
Local storm report, Jan 18, 6:24 AM MST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 AM MST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM NON-TSTM WND GST LARAMIE 41.31N 105.58W
01/18/2012 M62.00 MPH ALBANY WY DEPT OF HIGHWAYS
PEAK WIND GUST AT LARAMIE REGIONAL AIRPORT.
0416 AM NON-TSTM WND GST ELK MOUNTAIN 41.69N 106.41W
01/18/2012 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
PEAK GUST THUS FAR. WYDOT ELK MOUNTAIN SENSOR. INTERSTATE
80 NEAR MP256.
0511 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
01/18/2012 M72.00 MPH ALBANY WY DEPT OF HIGHWAYS
PEAK GUST THUS FAR. WYDOT QUEALY DOME SENSOR. INTERSTATE
80 NEAR MP290.
0536 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
01/18/2012 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
PEAK GUST THUS FAR. WYDOT HERRICK LANE SENSOR. INTERSTATE
80 NEAR MP298.
&&
HAHNLocal storm report, Jan 18, 7:32 AM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
732 AM MST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
01/18/2012 M55 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 40 MPH.
0630 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
01/18/2012 M56 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 35 TO 40 MPH.
0700 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
01/18/2012 M58 MPH LARAMIE WY DEPT OF HIGHWAYS
&&
HAMMERLocal storm report, Jan 18, 9:37 AM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/18/2012 M61.00 MPH PLATTE WY DEPT OF HIGHWAYS
WYDOT SENSOR. SUSTAINED 51 MPH.
0900 AM NON-TSTM WND GST BUFORD 41.11N 105.30W
01/18/2012 M55.00 MPH ALBANY WY MESONET
UNION PACIFIC SITE. SUSTAINED 54 MPH.
0925 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
01/18/2012 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SENSOR. SUSTAINED 46 MPH.
&&
LIEBLLocal storm report, Jan 18, 10:36 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HIGH SUST WINDS DOUGLAS 42.76N 105.39W
01/18/2012 M43 MPH CONVERSE WY ASOS
GUSTING TO 54 MPH.
0950 AM NON-TSTM WND GST 4 WSW MUDDY GAP 42.36N 107.51W
01/18/2012 M64 MPH CARBON WY DEPT OF HIGHWAYS
CAMP CREEK RAWS SITE. SUSTAINED AT 33 MPH.
0900 AM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
01/18/2012 M64 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 47 MPH.
1001 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
01/18/2012 M68 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 47 MPH.
0953 AM HIGH SUST WINDS LARAMIE 41.31N 105.58W
01/18/2012 M46 MPH ALBANY WY ASOS
GUSTING TO 53 MPH.
0915 AM NON-TSTM WND GST 19 SE LARAMIE 41.12N 105.32W
01/18/2012 M60 MPH ALBANY WY DEPT OF HIGHWAYS
0930 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
01/18/2012 M57 MPH LARAMIE WY DEPT OF HIGHWAYS
&&
HAMMERHigh Wind, Kimball
- When
- January 18, 11:30 AM MST
- Where
- Kimball forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The UPR site two miles east of Bushnell measured a wind gust of 59 mph.
High Wind, Cheyenne
- When
- January 18, 11:52 AM MST
- Where
- Cheyenne forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The NEDOR site one mile south of Dalton measured a wind gust of 59 mph.
High Wind, Banner
- When
- January 18, 1:42 PM MST
- Where
- Banner forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The RAWS site 13 miles west-southwest of Harrisburg measured a wind gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, January 18 to 20, 20122 deaths · 3 events
- Flooding in Oregon, January 18 to 27, 2012$20 million · 16 events
- Avalanche in Colorado, January 18, 20121 death · 1 event
- Winter Storm in Oregon, January 18 to 21, 2012$200,000 · 2 events
- Strong Wind in Vermont, January 18, 2012$98,000 · 16 events
- Winter Storm and Flooding in Utah, January 18 to 20, 2012$150,000 · 6 events
- Extreme Cold in North Dakota, January 18 to 20, 201236 events
- Extreme Cold in Minnesota, January 18 to 19, 201224 events
- Lake-Effect Snow and Cold in Michigan, January 18 to 20, 201221 events
- Extreme Cold in North Dakota, January 18 to 19, 201218 events
- High Wind in Wyoming, January 18 to 19, 201273 kt wind · 15 events
- Extreme Cold in South Dakota, January 18 to 19, 201214 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355143, 355144, 355142.